Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BraveNewGirl

Hair Falling out! HELP!

Recommended Posts

Okay I'm just sitting here and my computer desk and i'm playing with my hair and I notice strands of hair in my hand! So I tried pulling my hair just a bit and more hair came out! I'm so scared right now. I know this is an Accutane side effect, but i dont want to have to stop my treatment now...My skin has been doing so well!

Did this happen to anyone else? Can I do anything to prevent this?

Please reply.

Link to post
Share on other sites
Okay I'm just sitting here and my computer desk and i'm playing with my hair and I notice strands of hair in my hand! So I tried pulling my hair just a bit and more hair came out! I'm so scared right now. I know this is an Accutane side effect, but i dont want to have to stop my treatment now...My skin has been doing so well!

Did this happen to anyone else? Can I do anything to prevent this?

Please reply.

Link to post
Share on other sites

when i was on accutane i was also bleaching my hair blond, not good, my hair went so so thin, i wanted to cry, it was horrible,

maybe speak to ya derm and lower your dose?

Link to post
Share on other sites

Totally normal-don't worry about it. It all falls out at once instead of at intervals b/c of the accutane so it should slow down once what will fall out has fallen out. Then it will grow back when you're off accutane. In the meantime you could take some fish oil (make sure it has EPA and DHA in it). It'll help make what's left of your hair shiny and healthy, as well as the new stuff that grows back in. Unfortunately, it likely won't stop it from falling out, but it's really great for skin and hair that's left!

Link to post
Share on other sites
Totally normal-don't worry about it. It all falls out at once instead of at intervals b/c of the accutane so it should slow down once what will fall out has fallen out. Then it will grow back when you're off accutane. In the meantime you could take some fish oil (make sure it has EPA and DHA in it). It'll help make what's left of your hair shiny and healthy, as well as the new stuff that grows back in. Unfortunately, it likely won't stop it from falling out, but it's really great for skin and hair that's left!
Link to post
Share on other sites
Okay I'm just sitting here and my computer desk and i'm playing with my hair and I notice strands of hair in my hand! So I tried pulling my hair just a bit and more hair came out! I'm so scared right now. I know this is an Accutane side effect, but i dont want to have to stop my treatment now...My skin has been doing so well!

Did this happen to anyone else? Can I do anything to prevent this?

Please reply.

Link to post
Share on other sites
Okay I'm just sitting here and my computer desk and i'm playing with my hair and I notice strands of hair in my hand! So I tried pulling my hair just a bit and more hair came out! I'm so scared right now. I know this is an Accutane side effect, but i dont want to have to stop my treatment now...My skin has been doing so well!

Did this happen to anyone else? Can I do anything to prevent this?

Please reply.

omg ive got the same prob....I've actually stopped taking my pills bcoz im so worried...im going to wait till my next derm appointment and see what she says....bcoz my doc took this girl off the treatment once bcoz her hair loss was so bad! I even saw it in my dream that was going bold!!! lol

I was wondering if thrs a particular shampoo or sumthing we cud use so it dsnt fall out as much mayb??...

Link to post
Share on other sites

Where do i get fish oil from? I've been posted everywhere on this forum and i joined it in the first place because of this problem. I really hope you guys are right about the temp. hair loss. My hair was the only thing i had going for me pre-accutane.

Link to post
Share on other sites
Okay I'm just sitting here and my computer desk and i'm playing with my hair and I notice strands of hair in my hand! So I tried pulling my hair just a bit and more hair came out! I'm so scared right now. I know this is an Accutane side effect, but i dont want to have to stop my treatment now...My skin has been doing so well!

Did this happen to anyone else? Can I do anything to prevent this?

Please reply.

omg ive got the same prob....I've actually stopped taking my pills bcoz im so worried...im going to wait till my next derm appointment and see what she says....bcoz my doc took this girl off the treatment once bcoz her hair loss was so bad! I even saw it in my dream that was going bold!!! lol

I was wondering if thrs a particular shampoo or sumthing we cud use so it dsnt fall out as much mayb??...

Link to post
Share on other sites
Where do i get fish oil from? I've been posted everywhere on this forum and i joined it in the first place because of this problem. I really hope you guys are right about the temp. hair loss. My hair was the only thing i had going for me pre-accutane.
Link to post
Share on other sites
when i was on accutane i was also bleaching my hair blond, not good, my hair went so so thin, i wanted to cry, it was horrible,

maybe speak to ya derm and lower your dose?

are you from cheshire, ct?

Link to post
Share on other sites
when i was on accutane i was also bleaching my hair blond, not good, my hair went so so thin, i wanted to cry, it was horrible,

maybe speak to ya derm and lower your dose?

are you from cheshire, ct?

Link to post
Share on other sites

To combat the potential for hair loss, I got my hair braided yesterday. If it's braided, it can't fall out. I'm gonna get my hair re-braided every 2 months until my treatment is over. I'm not a big fan of braids, but I'd rather do that than get my usual chemical straightners and risk my hair falling out while on accutane.

Link to post
Share on other sites
Okay I'm just sitting here and my computer desk and i'm playing with my hair and I notice strands of hair in my hand! So I tried pulling my hair just a bit and more hair came out! I'm so scared right now. I know this is an Accutane side effect, but i dont want to have to stop my treatment now...My skin has been doing so well!

Did this happen to anyone else? Can I do anything to prevent this?

Please reply.

omg ive got the same prob....I've actually stopped taking my pills bcoz im so worried...im going to wait till my next derm appointment and see what she says....bcoz my doc took this girl off the treatment once bcoz her hair loss was so bad! I even saw it in my dream that was going bold!!! lol

I was wondering if thrs a particular shampoo or sumthing we cud use so it dsnt fall out as much mayb??...

really? did ur acne start coming back? I'm gonna ask my derm if thers some shampoo i can use for it.

Link to post
Share on other sites
To combat the potential for hair loss, I got my hair braided yesterday. If it's braided, it can't fall out.

Not to burst anyone's bubble but braiding hair won't stop it form detaching at the root. It won't literally fall out to the ground wen braided because it's stuck (you probably already figured that out!) but tit won't stop it form detaching at the root. Accutane is systemic-it works form the inside out, so unless you change something form the inside out as well, to keep your hair form falling out, it won't work. Ie., shampoos won't work either.

Rogaine and similar products for men, stimulate hair growth at the root but is only useful for male patter baldness (the bald oval at the crown of the head) and NOT a receding hairline, so I doubt it would work for accutane users.

As for the hair-growth pills, my b/f was on one and it is potent stuff! Not sure you'd want (or could) take that while on accutane-I filled my b/f prescription and the pharmacist told me my b/f had to split the pills himself but was adamant that i NOT be in the room while my b/f split them as it can also cause major birth defects, like accutane (I'm not preggo but still...)

Again-not to burst anyone's hope, but save your money! Nothing topical will stop the hair form falling out, not fancy shampoos or treatments, etc. This is my second round with accutane and I stillhave a FULL head of hair! It's scary becaus eit does come out all at once but it will grow back! :)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×